Alert archive / Massachusetts / Gale Warnings in 2015
Gale Warning 37, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Jan 1, 2015, 4:29 AM EST. It took effect at Jan 1, 2015, 6:00 PM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2015, 4:29 AM EST (09:29 UTC)
- In effect from
- Jan 1, 2015, 6:00 PM EST
- Expired
- Jan 2, 2015, 3:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
030 WHUS71 KBOX 010929 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 429 AM EST THU JAN 1 2015 ...WESTERLY GALES LIKELY ACROSS THE SOUTHERN WATERS OF MASSACHUSETTS AND RHODE ISLAND LATE TODAY INTO THIS EVENING... ANZ254>256-011730- /O.CAN.KBOX.GL.W.0036.000000T0000Z-150101T1500Z/ /O.NEW.KBOX.GL.W.0037.150101T2300Z-150102T0800Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 429 AM EST THU JAN 1 2015 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM EST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ230-236-011730- /O.EXT.KBOX.SC.Y.0146.150101T1100Z-150102T0800Z/ BOSTON HARBOR-NARRAGANSETT BAY- 429 AM EST THU JAN 1 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EST FRIDAY... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-251-011730- /O.CON.KBOX.SC.Y.0146.000000T0000Z-150102T1200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 429 AM EST THU JAN 1 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>235-237-011730- /O.CON.KBOX.SC.Y.0146.000000T0000Z-150102T1200Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 429 AM EST THU JAN 1 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
3 follow-up statements
622 WHUS71 KBOX 011851 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 151 PM EST THU JAN 1 2015 ...WESTERLY GALES LIKELY ACROSS THE SOUTHERN WATERS OF MASSACHUSETTS AND RHODE ISLAND LATE TODAY INTO THIS EVENING... ANZ254>256-020300- /O.CON.KBOX.GL.W.0037.150101T2300Z-150102T0800Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 151 PM EST THU JAN 1 2015 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM EST FRIDAY... * WINDS AND SEAS...WEST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ250-251-020300- /O.CON.KBOX.SC.Y.0146.000000T0000Z-150102T1200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 151 PM EST THU JAN 1 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>235-237-020300- /O.CON.KBOX.SC.Y.0146.000000T0000Z-150102T1200Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 151 PM EST THU JAN 1 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-236-020300- /O.CON.KBOX.SC.Y.0146.000000T0000Z-150102T0800Z/ BOSTON HARBOR-NARRAGANSETT BAY- 151 PM EST THU JAN 1 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST FRIDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
163 WHUS71 KBOX 012110 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 410 PM EST THU JAN 1 2015 ...WESTERLY GALES LIKELY ACROSS THE SOUTHERN WATERS OF MASSACHUSETTS AND RHODE ISLAND INTO THIS EVENING... ANZ254>256-020515- /O.CON.KBOX.GL.W.0037.150101T2300Z-150102T0800Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 410 PM EST THU JAN 1 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST FRIDAY... * WINDS AND SEAS...WEST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ250-020515- /O.EXT.KBOX.SC.Y.0146.000000T0000Z-150103T1100Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 410 PM EST THU JAN 1 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST SATURDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ251-020515- /O.EXT.KBOX.SC.Y.0146.000000T0000Z-150102T2300Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 410 PM EST THU JAN 1 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST FRIDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>235-237-020515- /O.EXT.KBOX.SC.Y.0146.000000T0000Z-150102T1700Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 410 PM EST THU JAN 1 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST FRIDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-020515- /O.EXT.KBOX.SC.Y.0146.000000T0000Z-150102T2100Z/ BOSTON HARBOR- 410 PM EST THU JAN 1 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST FRIDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. WAVES 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ236-020515- /O.EXT.KBOX.SC.Y.0146.000000T0000Z-150102T1700Z/ NARRAGANSETT BAY- 410 PM EST THU JAN 1 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST FRIDAY... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
325 WHUS71 KBOX 020319 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1019 PM EST THU JAN 1 2015 ...WESTERLY GALES ACROSS THE SOUTHERN OCEAN WATERS OF MASSACHUSETTS AND RHODE ISLAND OVERNIGHT... ANZ254>256-020800- /O.CON.KBOX.GL.W.0037.000000T0000Z-150102T0800Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1019 PM EST THU JAN 1 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST FRIDAY... * WINDS AND SEAS...WEST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ250-021130- /O.CON.KBOX.SC.Y.0146.000000T0000Z-150103T1100Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1019 PM EST THU JAN 1 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ251-021130- /O.CON.KBOX.SC.Y.0146.000000T0000Z-150102T2300Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 1019 PM EST THU JAN 1 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST FRIDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>235-237-021130- /O.CON.KBOX.SC.Y.0146.000000T0000Z-150102T1700Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1019 PM EST THU JAN 1 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST FRIDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-021130- /O.CON.KBOX.SC.Y.0146.000000T0000Z-150102T2100Z/ BOSTON HARBOR- 1019 PM EST THU JAN 1 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS AROUND 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ236-021130- /O.CON.KBOX.SC.Y.0146.000000T0000Z-150102T1700Z/ NARRAGANSETT BAY- 1019 PM EST THU JAN 1 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST FRIDAY... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Jan 1, 3:23 AM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Jan 1, 3:23 AM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
323 AM EST THU JAN 1 2015
.SYNOPSIS...
HIGH PRESSURE WILL PROVIDE DRY BUT COLD WEATHER INTO SATURDAY.
LOW PRESSURE TRACKING INTO THE EASTERN GREAT LAKES THIS WEEKEND WILL
BRING A PERIOD OF SNOW AND ICE SATURDAY NIGHT TO SOUTHERN NEW
ENGLAND...THEN CHANGING TO RAIN FOR MOST LOCATIONS SUNDAY MORNING.
MUCH COLDER WEATHER RETURNS EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
330 AM UPDATE...
FIRST MORNING OF 2015 IS A COLD ONE WITH MOST LOCATIONS IN THE
TEENS. THE EXCEPTION IS THE URBAN AREAS /BOSTON-PROVIDENCE AND
HARTFORD/ ALONG WITH THE SOUTH COAST /CAPE COD AND ISLANDS TOO/ AS
LOW CLOUDS AND WEST WINDS PRECLUDING TEMPS FROM BOTTOMING OUT.
SOME LINGERING OCEAN EFFECT SNOW SHOWERS/FLURRIES IMPACTING CAPE COD
AND THE ISLANDS DURING THE PREDAWN HOURS. THIS WILL COME TO END
BETWEEN 09Z/4AM AND 12Z/7AM AS SHORT WAVE MOVES OFFSHORE AND SHIFTS
WINDS FROM WSW TO WNW. THIS WILL SHIFT THE OCEAN FETCH TO MORE OF A
LAND TRAJECTORY AND ALIGN THE SNOW SHOWERS FARTHER OFFSHORE.
THUS A DRYING TREND FOR THE SOUTH COAST BY SUNRISE.
AS FOR THE REMAINDER OF THE REGION....MID AND HIGH CLOUDS MOVING
ACROSS THE AREA DURING THE PREDAWN HOURS WILL MOVE OFFSHORE AND GIVE
WAY TO SUNSHINE THRU PATCHY MID/HIGH CLOUDS AT TIMES. THUS PARTLY TO
MOSTLY SUNNY SKIES. HOWEVER BEHIND DEPARTING SHORT WAVE A
REINFORCING SURGE OF DRY/COLD AIRMASS INTO NEW ENGLAND ALONG WITH A
TIGHT PGRAD PROVIDING A BLUSTERY WEST WIND OF 15 TO 25 MPH. THIS
WILL YIELD WIND CHILLS IN THE 20S...WITH TEENS INLAND! NOT RECORD
BREAKING BUT DEFINITELY A CHILLY DAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
TONIGHT AND FRIDAY...
DRY WESTERLY FLOW ACROSS THE REGION. SOME PATCHY MID/HIGH CLOUDS
FROM TIME TO TIME ALONG WITH POTENTIAL LAKE EFFECT CLOUDS SPILLING
OVER THE BERKS INTO THE REGION. THIS MAY YIELD A FEW SNOW
SHOWERS/FLURRIES ACROSS NORTHWEST MA.
WINDS DECOUPLE OUTSIDE OF THE URBAN AREAS...AWAY FROM THE COAST AND
IN LOW LYING AREAS. THUS ANOTHER COLD NIGHT BUT NOT QUITE AS COLD AS
LAST NIGHT.
AIRMASS MODIFIES SLIGHTLY BY FRI WITH TEMPS A FEW DEGS HIGHER. ALSO
AS HIGH PRES BUILDS IN FROM THE WEST WINDS DIMINISH LATER IN THE DAY
FRI. THUS NOT AS COLD AS TODAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
OVERVIEW...
MODELS CONTINUE TO SHOW CLOSED H5 VORTEX ELONGATED FROM
HUDSON BAY TO LABRADOR THROUGH THE EXTENDED PERIOD...WITH BROAD
TROUGHING GENERALLY FROM THE PLAINS STATES ACROSS TO THE MID
ATLANTIC.
THE BIGGEST PRECIPITATION MAKER IN THE LONG TERM IS EXPECTED TO BE
SATURDAY NIGHT AND SUNDAY...BRINGING A COMBINATION OF SNOW...TO
MIX...AND THEN RAIN. THIS SYSTEM COULD ALSO BRING GUSTY WINDS TO THE
COASTAL PLAIN ON SUNDAY...AND BLUSTERY CONDITIONS ACROSS SOUTHERN
NEW ENGLAND ON MONDAY. UNCERTAINTY EXISTS ON WHETHER OR NOT WEAK LOW
PRESSURE BRINGS LIGHT SNOW DURING THE TUESDAY/WEDNESDAY
TIMEFRAME...OR IF DRY CONDITIONS LINGER. HOWEVER TEMPS DURING THAT
TIMEFRAME WILL LIKELY BE BELOW NORMAL.
DETAILS...
FRIDAY NIGHT-SATURDAY... A WEST TO EAST ORIENTED COLD FRONT
DRAPED ACROSS NORTHERN NEW ENGLAND INTO THE EASTERN GREAT LAKES
REGION IS NOT EXPECTED TO MAKE MUCH SOUTHWARD PROGRESS ON
FRIDAY...AS IT IS NEARLY PARALLEL TO THE UPPER FLOW. OTHER THAN
THIS FRONT...EXPECT HIGH PRESSURE TO KEEP CONDITIONS DRY WITH
CLOSE TO SEASONABLE TEMPERATURES. WITH A RATHER TIGHT PRESSURE
GRADIENT OVERHEAD ON FRIDAY...SURFACE WIND GUSTS OF 20 TO 25 MPH
ARE POSSIBLE...MAKING FOR A BRISK CONDITIONS. WITH THE SURFACE
HIGH PASSING OVERHEAD ON SATURDAY WINDS WILL BECOME LIGHT. CLOUDS
WILL BEGIN TO INCREASE FROM THE SW DURING SATURDAY AS OUR NEXT
WEATHER MAKER EMERGES FROM THE LOWER MISSISSIPPI AND LOWER OHIO
RIVER VALLEYS.
SATURDAY NIGHT INTO SUNDAY NIGHT...
12Z MODELS SHOW LOW PRESSURE TRACKING FROM THE LOWER OHIO RIVER
VALLEY INTO THE EASTERN GREAT LAKES REGION SATURDAY NIGHT...AND ON
INTO SOUTHEAST QUEBEC ON SUNDAY. MODELS HAVE BACKED OFF SOME ON A
SECONARY LOW DEVELOPMENT NEAR THE COAST...BUT STILL CAN NOT RULE
THIS OUT. TEMPERATURES ARE EXPECTED TO START OUT COLD ENOUGH FOR
ACCUMULATING SNOW ACROSS MOST OF THE AREA...BUT WITH AN INCREASING
LOW LEVEL SOUTHERLY FLOW JUST ABOVE THE SURFACE WARMER AIR WILL MAKE
ITS WAY NORTHWARD AS THE NIGHT PROGRESSES. AFTER MIDNIGHT...THE BIG
QUESTION COMES INTO PLAY...HOW QUICKLY WILL THE MIXING AND
CHANGEOVER TO RAIN PUSH NORTHWARD OVERNIGHT INTO SUNDAY MORNING.
HEAVIEST PRECIP LOOKS TO OCCUR DURING THIS TIMEFRAME AS WELL...SO
THIS COULD ALSO COMPLICATE THE MIXED PRECIP WITH COLDER AIR WORKING
DOWN WITH THE HEAVIER PRECIP. THERE IS A LOW PROBABILITY OF A DECENT
AMOUNT OF SNOW BEFORE THE MIX AND EVENTUAL CHANGE TO RAIN AS THE
MILDER AIR FINALLY WORKS IN DURING SUNDAY MORNING. CONTINUES TO LOOK
LIKE THE BACK EDGE OF PRECIP SHOULD START WORKING INTO WESTERN AREAS
LATER ON SUNDAY. COLD FRONT TIMING IS SUNDAY NIGHT FOR THIS FORECAST
PACKAGE...COLDER AIR WITH BLUSTERY CONDITIONS WILL WORK INTO OUR
AREA.
MONDAY... MUCH COLDER AIR WILL CONTINUE TO SPILL INTO THE AREA
BEHIND THE COLD FRONT. POTENTIAL FOR GOOD MIXING...GFS SHOWS H925
WINDS 35 TO 40 KTS...THOUGH ECMWF IS NOT QUITE AS STRONG WITH LOW
LEVEL WINDS. MONDAY MAY BE QUITE BLUSTERY ACROSS SOUTHERN NEW
ENGLAND. MONDAY NIGHT SHOULD HAVE DIMINISHING WINDS AND DRY
CONDITIONS WITH HIGH PRESSURE PASSING OVER THE AREA.
TUESDAY AND WEDNESDAY... A LOT OF UNCERTAINTY FOR THIS TIMEFRAME AS
MODELS HAVTODAY...WSW WINDS BEFORE SUNRISE BECOME WNW AFTER SUNRISE AND
INCREASE TO 20 TO 30 KT. SNOW SHOWERS ACROSS CAPE COD AND THE
ISLANDS SHIFT OFFSHORE BY SUNRISE.
TONIGHT...WSW WINDS 25 TO 35 KT /LOW END GALE/ WITH HIGHEST WINDS
OVER SOUTHERN RI AND MA WATERS. SOME SNOW SHOWERS POSSIBLE OFFSHORE.
FRIDAY...WINDS DIMINISH IN THE AFTERNOON AND ESPECIALLY AT NIGHT AS
HIGH PRES BUILDS INTO THE REGION.E QUITE DIFFERENT SOLUTIONS. 12Z
GFS SHOWS A QUICK HITTING COLD AREA OF LOW PRESSURE SWEEPING
THROUGH OUR AREA...WHILE 12Z ECMWF HAS WEAK LOW PRESSURE OVER THE
EASTERN GREAT LAKES REGION AND FORMING OFFSHORE. HAVE CHANCE TO
SLIGHT CHANCE POPS FOR THIS TIMEFRAME...COLD ENOUGH FOR LIGHT
SNOW. EXPECT TEMPS TO RUN 5 TO 10 DEGREES BELOW SEASONAL NORMS
BOTH DAYS.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
THROUGH FRIDAY...HIGH CONFIDENCE IN MAINLY VFR WITH A PERIOD OF
MVFR CIGS IN BANDS OF SNOW SHOWERS ALONG THE SOUTH COAST
ESPECIALLY THE ISLANDS THRU 09Z THEN IMPROVING BY 12Z. WINDS
BECOME WEST AROUND OR SHORTLY AFTER SUNRISE WITH GUSTS OF 20 TO
30 KNOTS.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF.
OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...MODERATE CONFIDENCE
EXCEPT LOW CONFIDENCE SUNDAY.
FRIDAY NIGHT AND SATURDAY...VFR THROUGH THE PERIOD.
SATURDAY NIGHT-SUNDAY...CONDITIONS LOWER TO AT LEAST IFR SATURDAY
NIGHT INTO EARLY SUNDAY IN SNOW AND RAIN. A PERIOD OF SLEET OR
FREEZING RAIN IS POSSIBLE AWAY FROM THE CAPE/ISLANDS. SHOULD SEE
CHANGE TO RAIN LATE SATURDAY NIGHT INTO SUNDAY MORNING FROM S-N. S-
SE WIND 20 TO 25 KNOTS BECOMING SOUTHWEST ON SUNDAY. GUSTS TO 35 KT
POSSIBLE SUNDAY ALONG THE COAST.
MONDAY...VFR WITH STRONG W/NW WIND GUSTS POSSIBLE DURING THE DAY.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH THURSDAY NIGHT/...MODERATE TO HIGH CONFIDENCE.
TODAY...WSW WINDS BEFORE SUNRISE BECOME WNW AFTER SUNRISE AND
INCREASE TO 20 TO 30 KT. SNOW SHOWERS ACROSS CAPE COD AND THE
ISLANDS SHIFT OFFSHORE BY SUNRISE.
TONIGHT...WSW WINDS 25 TO 35 KT /LOW END GALE/ WITH HIGHEST WINDS
OVER SOUTHERN RI AND MA WATERS. SOME SNOW SHOWERS POSSIBLE OFFSHORE.
FRIDAY...WINDS DIMINISH IN THE AFTERNOON AND ESPECIALLY AT NIGHT AS
HIGH PRES BUILDS INTO THE REGION.
OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...MODERATE CONFIDENCE
EXCEPT LOW CONFIDENCE SUNDAY.
FRIDAY NIGHT...WEST WIND GUSTS TO 25 KT AND SEAS AOA 5 FT
EXPECTED TO LINGER.
SATURDAY...SEAS BRIEFLY SUBSIDE BELOW 5 FEET AND WIND GUSTS DIP
BELOW 25 KT DURING THE DAY.
SATURDAY NIGHT-SUNDAY...EXPECT E-SE WINDS INCREASING TO 20-30
KT SAT NIGHT...THEN SHIFT TO S-SW WITH GUSTS UP TO 35 KT DURING
SUN. POOR VISIBILITY IN RAIN AND FOG. CHANCE FOR S-SW GALES SUNDAY.
MONDAY...MODERATE PROBABILITY OF W/NW GALES...WITH WINDS/SEAS
GRADUALLY DIMINISHING MONDAY NIGHT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST FRIDAY FOR ANZ231>235-237-
250-251.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR ANZ230-
236.
GALE WARNING UNTIL 10 AM EST THIS MORNING FOR ANZ254>256.
&&
SYNOPSIS...NOCERA
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...NMB
AVIATION...NOCERA/NMB
MARINE...NOCERA/NMBHazardous weather outlook, Dec 31, 4:24 PM EST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 424 PM EST WED DEC 31 2014 CTZ002>004-MAZ002>024-026-RIZ001>008-012130- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 424 PM EST WED DEC 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A MODERATE CHANCE FOR ACCUMULATING SNOWFALL...MAINLY AWAY FROM THE COAST...SATURDAY NIGHT BEFORE A MIX WITH SLEET AND/OR FREEZING RAIN AFTER MIDNIGHT. PRECIPITATION WILL EVENTUALLY CHANGE OVER TO RAIN DURING SUNDAY MORNING. THERE IS A LOW TO MODERATE PROBABILITY THAT WINTER WEATHER HEADLINES WILL BE NEEDED ACROSS PORTIONS OF INTERIOR SOUTHERN NEW ENGLAND SATURDAY NIGHT INTO SUNDAY. THERE IS A LOW PROBABILITY OF BLUSTERY WEST TO NORTHWEST WIND GUSTS OF 40 TO 50 MPH ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ254>256-012130- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 424 PM EST WED DEC 31 2014 ...GALE WARNING IN EFFECT FROM 1 AM TO 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. THERE IS A LOW PROBABILITY OF GALE FORCE GUSTS OCCURRING AGAIN ON THE SOUTHERN COASTAL WATERS DURING THURSDAY NIGHT. THERE IS A LOW TO MODERATE PROBABILITY OF WEST GALE FORCE GUSTS ACROSS THE COASTAL WATERS SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-012130- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 424 PM EST WED DEC 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A LOW TO MODERATE PROBABILITY OF WEST GALE FORCE GUSTS ACROSS THE OPEN WATERS SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
Nearby
Gale Warnings in Massachusetts, 2015Every gale warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.